MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.Visual inspection was performed, and it was observed that the main coil and the pusher wire were not interlocked.The pusher wire and the introducer sheath were returned.The twist lock was opened.The introducer sheath was detached at 17.4 cm of the proximal section.The pusher wire was detached at 20.2 cm of distal section, and it was kinked and stretched.The main coil was kinked and stretched.Microscopic inspection of the device was performed and revealed that the introducer sheath was detached at 17.4 cm of the proximal section and the pusher wire was detached at 20.2 cm of distal section.Dimensional inspection of the pusher wire was performed and revealed that the distal solder joint outer diameter (o.D), mid solder joint o.D, distal tfe o.D, and proximal tfe o.D were within specification.Dimensional inspection of the main coil was performed and revealed that the number of the fiber bundles do not meet the specification.The remaining dimensions that can be measured were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 06oct2022.It was reported that the coil could not be delivered.A 10mm x 20cm interlock coil was selected for use in a splenic artery aneurysm.During the procedure, the coil could not be delivered.The issue could not be resolved despite repeat flushing and exchanging the catheter.The procedure was completed with a different device.No complications were reported, and the patient was stable post procedure.However, device analysis revealed a detached pusher wire and missing coil fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15676548
Report Number2124215-2022-42544
Device Sequence Number6421221
Product Code KRD
UDI-Device Identifier08714729765028
UDI-Public08714729765028
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0028164265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight50 KG